Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 202, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 7, 2007, 7:26 PM EDT for Lorain County, Medina County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2007, 7:26 PM EDT (23:26 UTC)
- Expired
- Aug 7, 2007, 8:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Lorain County, OH, Medina County, OH
The radar
The Cleveland radar (KCLE), 21 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:30 PM EDT | TSTM WND DMG | 5 W Brunswick, OH | A TREE AND LARGE LIMB WERE REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 072326
SVRCLE
OHC093-103-080030-
/O.NEW.KCLE.SV.W.0202.070807T2326Z-070808T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
726 PM EDT TUE AUG 7 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO
MEDINA COUNTY IN NORTHEAST OHIO
* UNTIL 830 PM EDT
* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF GRAFTON...OR ABOUT 14 MILES SOUTH OF ELYRIA...AND
MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MEDINA AND BRUNSWICK
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4127 8221 4131 8189 4131 8188 4127 8187
4127 8168 4111 8168 4110 8218
$$
LOMBARDY1 follow-up statement
000
WWUS51 KCLE 072358
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
758 PM EDT TUE AUG 7 2007
OHC093-080008-
/O.CAN.KCLE.SV.W.0202.000000T0000Z-070808T0030Z/
LORAIN OH-
758 PM EDT TUE AUG 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY IS CANCELLED...
LAT...LON 4129 8193 4131 8189 4131 8188 4127 8186
4127 8168 4111 8168 4111 8194
$$
OHC103-080030-
/O.CON.KCLE.SV.W.0202.000000T0000Z-070808T0030Z/
MEDINA OH-
758 PM EDT TUE AUG 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN MEDINA COUNTY...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BRUNSWICK...OR ABOUT 9 MILES NORTHEAST OF MEDINA...
MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 4129 8193 4131 8189 4131 8188 4127 8186
4127 8168 4111 8168 4111 8194
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:02 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 7, 3:02 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 302 PM EDT TUE AUG 7 2007 .SYNOPSIS... A FRONT NEAR LAKE ERIE WILL WAVER BACK AND FORTH IN THE AREA THROUGH THURSDAY AS WAVES OF LOW PRESSURE MOVE ALONG THE FRONT FROM WEST TO EAST. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND LAST THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... A NUMBER OF THINGS TO LOOK AT THIS EVENING RANGING FROM POSSIBLE ADDITIONAL FLOODING TO SEVERE TSRA. MORNING INTO MIDDAY PRECIP HAS HELPED TO STABILIZE THE NORTHEASTERN 2/3 OF THE AREA SO THINK SEVERE THREAT SHOULD BE LIMITED TO MAINLY THE SOUTHWESTERN THIRD OF THE CWA. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... WEAK HIGH PRESSURE RIDGE MOVING ACROSS THE AREA WED SHOULD HELP TO DECREASE COVERAGE OF CONVECTION...ESPECIALLY OVER AND NEAR LAKE ERIE AS LIGHT FLOW TURNS MORE NORTHERLY. FURTHER SOUTH SHOULD SEE SCT TSRA OCCUR BUT MAINLY IN THE AFTERNOON...SOME OF THE STORMS COULD AGAIN BE SEVERE. NEXT WAVE OF LOW PRESSURE ON TRACK FOR THURSDAY AND THURSDAY NIGHT PER NGM AND NAM FOR MORE WIDESPREAD TSRA WITH POSSIBLE FLOODING AND SEVERE WEATHER AS AIRMASS REMAINS VERY MOIST AND UNSTABLE WITH PWS OF AROUND 2 INCHES AND LIS PROGGED OF MINUS 4 TO 5. GFS DIFFERS WITH WAVE ON WED THEN EVERYTHING TO OUR SOUTH ON THU AND THU NITE. WL SMOOTH DIFFERENCES WITH MODELS AS EXPECT FRONT TO REMAIN IN AREA AS WEAKS WAVES MOVE ALONG SO CHANCE OF PRECIP IN EVERY PERIOD SEEMS A REASONABLE MOVE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... WITH ENOUGH WRAP MOISTURE AND UPPER TROFINESS LINGERING WILL CONTINUE SMALL CHANCE FOR CONVECTIVE PRECIP ON FRIDAY. AFTER THIS HIGH PRESSURE BUILDING IN SHOULD MEAN DRY WEATHER ON THE WEEKEND AND PROBABLY THROUGH MONDAY. WILL BRING IN SLIGHT CHANCE FOR TUESDAY PER GUIDANCE AS WEAK FRONT SAGS NEAR LAKE ERIE. GUIDANCE APPEARS TOO WARM FRI AND SAT WITH EXPECTED NLY FLOW. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... LOT/S OF UNCERTAINITY REMAINS DURING THE PERIOD WITH TIMING OF PRECIP THE MAIN CHALLENGE. THINGS HAVE QUIETED DOWN QUITE A BIT. CLOUDS REMAIN OVER MOST OF AREA BUT SOME CLEARING EXPECTED NEXT FEW HOURS. VERY UNSTABLE AIRMASS REMAINS IN PLACE AND MORE STORMS LIKELY. THINKING HERE IS THAT NEW STORM GENERATION WILL OCCUR OVER SRN LOWER MI LATER THIS AFT AND THEN MOVE SE ACROSS THE AREA THIS EVENING AND FIRST PART OF TONIGHT. BEST CHANCES WILL BE AT NRN TAF SITES. FURTHER SW...VERY WARM AIR REMAINS ALOFT AND THIS WILL LIKELY CAP THE ATMOSPHERE AND PREVENT NEW STORMS. SO...ANY STORMS WE GET WILL LIKELY HAVE TO COME FROM THE W OR NW. WILL GO WITH TEMPO FOR A FEW HOURS LATER THIS AFT ALL SITES. FRONTAL BOUNDARY WILL TRY TO SAG A LITTLE S OVERNIGHT SO HOPEFULLY MOST OF PRECIP WILL MOVE S OF THE AREA. WILL LIKELY SEE SOME FOG LATE TONIGHT...ESPECIALLY AT AREAS THAT HAVE SEEN GOOD RAINFALL TODAY. WILL TRY FOR DRY WEATHER ON WED BUT WOULD NOT BE SURPRISED IF MORE SCATTERED STORMS DEVELOP WITH DAYTIME HEATING...ESPECIALLY IN THE S. OUTLOOK... FRONT COULD MOVE BACK NORTH INTO AREA THURSDAY AND FRIDAY RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK OF THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST FOR GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY. && .MARINE... LIGHT FLOW WILL CONTINUE FROM THE SOUTH AND SOUTHWEST OVER THE NEXT SEVERAL PERIODS AS STATIONARY FRONT REMAINS IN PLACE OVER THE LAKE. THUNDERSTORMS WILL BE A PROBLEM FOR MARINE INTERESTS BY PRODUCING LOCALLY HIGHER WINDS AND WAVES. WAVE OF LOW PRESSURE WILL MOVE EAST NORTHEAST ACROSS THE LAKE THURSDAY AND THURSDAY NIGHT. NEXT COLD FRONT DUE IN ACROSS THE AREA FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...KUBINA MARINE...LOMBARDY
Hazardous weather outlook, Aug 7, 6:27 AM EDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT TUE AUG 7 2007 LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089- PAZ001>003-081030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 627 AM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. OHZ006-017-027-036-037-081030- WOOD-HANCOCK-WYANDOT-MARION-MORROW- 627 AM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 7, 6:08 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG 4 W NORTH BLOOMFIELD 41.44N 80.96W
08/07/2007 TRUMBULL OH LAW ENFORCEMENT
TREE LIMBS AND WIRES DOWN.
1200 PM FLOOD BROOK PARK 41.40N 81.83W
08/07/2007 CUYAHOGA OH NWS EMPLOYEE
BROOK PARK ROAD FLOODED
1206 PM FLOOD MILL VILLAGE 41.88N 79.97W
08/07/2007 ERIE PA LAW ENFORCEMENT
FLOODED UNDERPASS ON ROUTE 6
1206 PM TSTM WND DMG ERIE 42.13N 80.09W
08/07/2007 ERIE PA LAW ENFORCEMENT
TREE DOWN ON HOUSE
1215 PM TSTM WND DMG CORRY 41.93N 79.64W
08/07/2007 ERIE PA POST OFFICE
TREE LIMBS DOWN.
0930 AM TSTM WND DMG CLEVELAND 41.48N 81.68W
08/07/2007 CUYAHOGA OH LAW ENFORCEMENT
TREE LIMBS DOWN
0953 AM FLOOD CLEVELAND 41.48N 81.68W
08/07/2007 CUYAHOGA OH TRAINED SPOTTER
INTERSTATE 90 FLOODED AT DEAD MANS CURVE. WATER UP TO
BOTTOM OF SEMI TRAILER.
0355 PM TSTM WND DMG WOODCOCK 41.75N 80.08W
08/07/2007 CRAWFORD PA LAW ENFORCEMENT
TREES DOWN.
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:17 AM EDT | Heat Advisory | CLE | Hancock, Marion, Morrow, Wood, Wyandot | 6 hr |
| Aug 7, 4:23 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 6:24 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 7:03 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 27 min |
| Aug 7, 8:24 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 8:45 AM EDT | Flash Flood Warning | CLE | Cuyahoga | 4 hr |
| Aug 7, 8:57 AM EDT | Areal Flood Advisory | CLE | Lorain | 4 hr |
| Aug 7, 9:06 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 54 min |
| Aug 7, 9:09 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 7, 9:14 AM EDT | Flash Flood Warning | CLE | Lorain | 4 hr |
| Aug 7, 9:55 AM EDT | Areal Flood Advisory | CLE | Lake | 4 hr |
| Aug 7, 10:15 AM EDT | Areal Flood Advisory | CLE | Geauga, Portage, Summit | 4 hr |
| Aug 7, 10:28 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 62 min |
| Aug 7, 12:33 PM EDT | Areal Flood Warning | CLE | Cuyahoga | 4 hr |
| Aug 7, 1:16 PM EDT | Areal Flood Warning | CLE | Lorain | 4 hr |
| Aug 7, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 18 min |
| Aug 7, 7:18 PM EDT | Tornado Warning | CLE | Wood | 27 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.